New York, 2006

Hail in New York, June 29, 2006

June 29, 2006 · NWS BGM · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 29, 6:41 PM EST, 1 hour 27 minutes earlier.

Area forecast discussion, Jun 29, 6:41 PM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
741 PM EDT THU JUN 29 2006

.SHORT TERM (TONIGHT - SATURDAY)...

TWO AREAS OF CONV THIS AFTN IN SERPATE SFC TROFS. ONE DVLPG EAST OF
THE FCST AREA...AND THE MORE IMPORTANT TO THE WEST. TROF AND SHRT WV
TO THE WEST WILL PUSH EWRD...AND LIKELY BRING SOME TRWS OVER THE
FCST AREA. LOOKING VERY MRGNL FOR SVR ATTM...MAINLY DUE TO DRIER LOW
LVL AIR THAT HAS MVD INTO THE AREA.

ENERGY WASHES OUT TNGT AND FRI WILL BEGIN DRY OVER THE ENTIRE FCST
AREA. LTR...A FNT DROPS SWRD INTO THE NRN ZONES...WHERE SOME AFTN
TROWS COULD BRKOUT ONCE AGAIN.

RDGG BRINGS WRMR AND DRIER AIR INTO THE REGION FOR SAT. SOME MID AND
UPPER LVL CAPE AVBL BUT SNDG PRETTY STABLE OVERALL SO WILL KEEP SAT
FCST DRY.

MAIN CNCRN FOR ANY STORMS THIS EVE WILL BE EXCESSIVE QPF. WILL BE
QUICK TO PULL THE TRIGGER ON HEAVY RAINERS. MORFORD

&&

.AVIATION (29/18Z TO 30/18Z)...
CONDITIONS WILL BE MAINLY VFR THRU THE NEXT 24 HOURS... EXCEPTION
WILL BE SCT THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING
WHICH WILL BRING CONDITIONS DOWN BRIEFLY TO MVFR OR IFR AT A FEW TAF
SITES. PATCHY MVFR CONDITIONS IN LIGHT FOG ARE ALSO POSSIBLE LATE
TONIGHT.

&&

.LONG RANGE (FRI NIGHT - TUESDAY)...

A SERIES OF WEAK DISTURBANCES IN A FAST WEST-NORTHWEST FLOW WILL
KEEP A CHC OF THUNDERSTORMS IN THE FORECAST SUNDAY THROUGH WEDNESDAY
WITH NEAR SEASONABLE TEMPERATURES EXPECTED. LATEST GFS RUNS INDICATE
THAT A PUSH OF DRY...SLIGHTLY COOLER AIR MAY ARRIVE WEDNESDAY OR
THURSDAY... OTHERWISE CHC POPS ARE IN THE FORECAST THRU WEDNESDAY.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...SVR WATCH SULLIVAN UNTIL 3Z
.PA...SVR WATCH UNTIL 3Z

&&
Hazardous weather outlook, Jun 29, 3:39 AM EST, 16 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
439 AM EDT THU JUN 29 2006

NYZ044>046-055>057-062-PAZ038>040-043-044-047-048-072-300845-
CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
439 AM EDT THU JUN 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW STORMS
COULD CONTAIN DAMAGING WINDS AND HAIL...AS WELL AS VERY HEAVY
RAINFALL. RIVER FLOODING WILL CONTINUE AT MANY POINTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
RIVER FLOODING WILL CONTINUE AT MANY POINTS POSSIBLY INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. RAINFALL SPOTTERS
ARE ASKED TO CALL IN ANY RAINFALL AMOUNTS TODAY AND TONIGHT OF
MORE THAN ONE INCH.

NYZ009-015>018-022>025-036-037-300845-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-
439 AM EDT THU JUN 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW STORMS
COULD CONTAIN DAMAGING WINDS AND HAIL...AS WELL AS VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. RAINFALL SPOTTERS
ARE ASKED TO CALL IN ANY RAINFALL AMOUNTS TODAY AND TONIGHT OF SPOTTER
ACTIVATION MAY BE NEEDED THIS AFTERNOON.

In the hours before

Local storm report, Jun 29, 4:59 PM EST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
559 PM EDT THU JUN 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             WATERLOO                42.90N 76.86W
06/29/2006  M0.75 INCH       SENECA             NY   PUBLIC

0519 PM     HAIL             WATERLOO                42.90N 76.86W
06/29/2006  E0.75 INCH       SENECA             NY   AMATEUR RADIO

0525 PM     HAIL             SENECA FALLS            42.91N 76.80W
06/29/2006  E1.25 INCH       SENECA             NY   PUBLIC

0540 PM     HAIL             CORNING                 42.15N 77.06W
06/29/2006  E0.75 INCH       STEUBEN            NY   PUBLIC

0540 PM     HAIL             MARATHON                42.44N 76.04W
06/29/2006  E1.00 INCH       CORTLAND           NY   NWS EMPLOYEE

0544 PM     HAIL             AUBURN                  42.93N 76.57W
06/29/2006  E0.88 INCH       CAYUGA             NY   TRAINED SPOTTER

&&

DJP
Local storm report, Jun 29, 5:05 PM EST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
605 PM EDT THU JUN 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             AUBURN                  42.93N 76.57W
06/29/2006  E1.00 INCH       CAYUGA             NY   PUBLIC

0550 PM     HAIL             ELMIRA                  42.09N 76.81W
06/29/2006  E1.00 INCH       CHEMUNG            NY   PUBLIC

&&

DJP
Local storm report, Jun 29, 5:25 PM EST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
625 PM EDT THU JUN 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             WATERLOO                42.90N 76.86W
06/29/2006  M0.75 INCH       SENECA             NY   PUBLIC

0519 PM     HAIL             WATERLOO                42.90N 76.86W
06/29/2006  E0.75 INCH       SENECA             NY   AMATEUR RADIO

0525 PM     HAIL             SENECA FALLS            42.91N 76.80W
06/29/2006  E1.25 INCH       SENECA             NY   PUBLIC

0540 PM     HAIL             CORNING                 42.15N 77.06W
06/29/2006  E0.75 INCH       STEUBEN            NY   PUBLIC

0540 PM     HAIL             MARATHON                42.44N 76.04W
06/29/2006  E1.00 INCH       CORTLAND           NY   NWS EMPLOYEE

0544 PM     HAIL             AUBURN                  42.93N 76.57W
06/29/2006  E0.88 INCH       CAYUGA             NY   TRAINED SPOTTER

0550 PM     HAIL             AUBURN                  42.93N 76.57W
06/29/2006  E1.00 INCH       CAYUGA             NY   PUBLIC

0550 PM     HAIL             ELMIRA                  42.09N 76.81W
06/29/2006  E1.00 INCH       CHEMUNG            NY   PUBLIC

0617 PM     HAIL             ENDICOTT                42.10N 76.06W
06/29/2006  E0.88 INCH       BROOME             NY   PUBLIC

&&

DJP
Local storm report, Jun 29, 5:28 PM EST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
628 PM EDT THU JUN 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             SPENCER                 42.22N 76.49W
06/29/2006  E2.00 INCH       TIOGA              NY   PUBLIC

&&

DJP
Local storm report, Jun 29, 6:24 PM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
724 PM EDT THU JUN 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             WATERLOO                42.90N 76.86W
06/29/2006  M0.75 INCH       SENECA             NY   PUBLIC

0519 PM     HAIL             WATERLOO                42.90N 76.86W
06/29/2006  E0.75 INCH       SENECA             NY   AMATEUR RADIO

0525 PM     HAIL             SENECA FALLS            42.91N 76.80W
06/29/2006  E1.25 INCH       SENECA             NY   PUBLIC

0540 PM     HAIL             CORNING                 42.15N 77.06W
06/29/2006  E0.75 INCH       STEUBEN            NY   PUBLIC

0540 PM     HAIL             MARATHON                42.44N 76.04W
06/29/2006  E1.00 INCH       CORTLAND           NY   NWS EMPLOYEE

0544 PM     HAIL             AUBURN                  42.93N 76.57W
06/29/2006  E0.88 INCH       CAYUGA             NY   TRAINED SPOTTER

0550 PM     HAIL             AUBURN                  42.93N 76.57W
06/29/2006  E1.00 INCH       CAYUGA             NY   PUBLIC

0550 PM     HAIL             ELMIRA                  42.09N 76.81W
06/29/2006  E1.00 INCH       CHEMUNG            NY   PUBLIC

0615 PM     HAIL             SPENCER                 42.22N 76.49W
06/29/2006  E2.00 INCH       TIOGA              NY   PUBLIC

0617 PM     HAIL             ENDICOTT                42.10N 76.06W
06/29/2006  E0.88 INCH       BROOME             NY   PUBLIC

0615 PM     HAIL             CANDOR                  42.23N 76.34W
06/29/2006  E0.88 INCH       TIOGA              NY   PUBLIC

0630 PM     HAIL             CANDOR                  42.23N 76.34W
06/29/2006  E0.88 INCH       TIOGA              NY   PUBLIC

0710 PM     HAIL             ENDICOTT                42.10N 76.06W
06/29/2006  E0.75 INCH       BROOME             NY   PUBLIC

&&

DJP
Local storm report, Jun 29, 6:35 PM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
735 PM EDT THU JUN 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             WATERLOO                42.90N 76.86W
06/29/2006  M0.75 INCH       SENECA             NY   PUBLIC

0519 PM     HAIL             WATERLOO                42.90N 76.86W
06/29/2006  E0.75 INCH       SENECA             NY   AMATEUR RADIO

0525 PM     HAIL             SENECA FALLS            42.91N 76.80W
06/29/2006  E1.25 INCH       SENECA             NY   PUBLIC

0540 PM     HAIL             CORNING                 42.15N 77.06W
06/29/2006  E0.75 INCH       STEUBEN            NY   PUBLIC

0540 PM     HAIL             MARATHON                42.44N 76.04W
06/29/2006  E1.00 INCH       CORTLAND           NY   NWS EMPLOYEE

0544 PM     HAIL             AUBURN                  42.93N 76.57W
06/29/2006  E0.88 INCH       CAYUGA             NY   TRAINED SPOTTER

0550 PM     HAIL             AUBURN                  42.93N 76.57W
06/29/2006  E1.00 INCH       CAYUGA             NY   PUBLIC

0550 PM     HAIL             ELMIRA                  42.09N 76.81W
06/29/2006  E1.00 INCH       CHEMUNG            NY   PUBLIC

0615 PM     HAIL             CANDOR                  42.23N 76.34W
06/29/2006  E0.88 INCH       TIOGA              NY   PUBLIC

0615 PM     HAIL             SPENCER                 42.22N 76.49W
06/29/2006  E2.00 INCH       TIOGA              NY   PUBLIC

0617 PM     HAIL             ENDICOTT                42.10N 76.06W
06/29/2006  E0.88 INCH       BROOME             NY   PUBLIC

0629 PM     HAIL             WEST DANBY              42.32N 76.52W
06/29/2006  E0.75 INCH       TOMPKINS           NY   PUBLIC

0630 PM     HAIL             CANDOR                  42.23N 76.34W
06/29/2006  E0.88 INCH       TIOGA              NY   PUBLIC

0705 PM     HAIL             APALACHIN               42.07N 76.17W
06/29/2006  E0.88 INCH       TIOGA              NY   PUBLIC

0710 PM     HAIL             ENDICOTT                42.10N 76.06W
06/29/2006  E0.75 INCH       BROOME             NY   PUBLIC

&&

DJP

The radar

The Albany radar (KENX), 66 km away, was scanning. The volume nearest the first event began at 01:06 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Delaware

When
June 29, 8:08 PM EST
Where
Delaware County, Davenport
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.467, -74.850

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516183.